Alert archive / Wisconsin / Frost Advisories in 2020
Frost Advisory 13, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Oct 3, 2020, 2:23 PM CDT for 7 counties in Wisconsin. It took effect at Oct 4, 2020, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2020, 2:23 PM CDT (19:23 UTC)
- In effect from
- Oct 4, 2020, 12:00 AM CDT
- Expired
- Oct 4, 2020, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Marathon County, WI, Menominee County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 94 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
954 WWUS73 KGRB 031923 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 223 PM CDT Sat Oct 3 2020 WIZ020-030-031-035>037-045-041300- /O.NEW.KGRB.FR.Y.0013.201004T0500Z-201004T1300Z/ Menominee-Marathon-Shawano-Wood-Portage-Waupaca-Waushara- Including the cities of Keshena, Neopit, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Redgranite, and Wautoma 223 PM CDT Sat Oct 3 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * WHAT...Temperatures in the low to middle 30s will result in frost formation. * WHERE...Menominee, Marathon, Shawano, Wood, Portage, Waupaca and Waushara Counties. * WHEN...From midnight tonight to 8 AM CDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MPC
1 follow-up statement
221 WWUS73 KGRB 040758 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 258 AM CDT Sun Oct 4 2020 WIZ020-030-031-035>037-045-041300- /O.CON.KGRB.FR.Y.0013.000000T0000Z-201004T1300Z/ Menominee-Marathon-Shawano-Wood-Portage-Waupaca-Waushara- Including the cities of Keshena, Neopit, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Redgranite, and Wautoma 258 AM CDT Sun Oct 4 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures in the low to middle 30s will result in frost formation. * WHERE...Menominee, Marathon, Shawano, Wood, Portage, Waupaca and Waushara Counties. * WHEN...Through 8 AM CDT. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Kurimski
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 3, 11:56 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 3, 11:56 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1156 AM CDT Sat Oct 3 2020 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Sunday Issued at 334 AM CDT Sat Oct 3 2020 Abundant clouds have kept frost at bay for much of east-central Wisconsin this morning, however, some clearing across central Wisconsin has allowed temperatures to fall into the lower to middle 30s. Temperatures could still fall across east-central Wisconsin this morning, therefore will keep the Frost Advisory in place across the region. Further east, a mesolow has formed over northern Lake Michigan, causing some lake effect rain showers to make it onshore across the Door Peninsula at times. These rain showers will continue during the morning as a mid level trough tracks through the western Great Lakes region later this morning and into the evening hours. This shortwave will cause an uptick in the coverage of the showers, especially across east-central Wisconsin close to the mesolow. While much of central and north-central Wisconsin will see a chance or slight chance of showers today, areas across east-central and northeast Wisconsin are more likely to see showers given the better moisture and dynamics from the mesolow already in place across northern Lake Michigan. The abundance of clouds and rain showers will keep daytime highs generally in the 40s. The shower activity should wane from west to east this evening as the aforementioned trough tracks and low pressure system move east as high pressure builds in across the upper Mississippi Valley. The high will bring drier air in from the west, allowing some clearing to sweep through later tonight. The clearing will once again allow temperatures to plummet across the region, with lows expected to fall into the upper 20s across the north, with lows around 30 across central, and middle to upper 30s across east- central and northeast Wisconsin. The cold temperatures will once again bring the threat for frost to areas west of the Fox Valley where the growing season is still ongoing. Therefore Frost Advisory headlines are once again possible tonight for these areas. Some showers may linger across far east-central Wisconsin and the lakeshore Sunday morning, as high pressure building in from the west eventually dries things out by the afternoon hours. Highs on Sunday will rebound a bit with some sunshine, rising to around 50 across north-central Wisconsin, with lower to middle 50s across east-central Wisconsin and northeast Wisconsin. .LONG TERM...Sunday Night Through Friday Issued at 334 AM CDT Sat Oct 3 2020 Long term period still looking relatively quiet as northwest to west-northwest flow aloft dominates the western Great Lakes. Forecast challenges will be timing the small chances for precip, how strong the winds will get and temps. As the western CONUS ridge slowly builds eastward through the week, temps will generally be near or above normal; however, a brief shot of cooler air is expected behind the mid-week system. Sunday night and Monday...mid-upper level trough will push into the eastern Great Lakes, taking any shower activity with it. Dry air will advect into the western Great Lakes as surface high pressure and mid-upper level ridging spread overhead. This will allow for clearing skies and winds under 10 mph for most spots. Another chilly/cold night is expected with upper 20s to middle 30s expected away from Lake Michigan. South to southwest winds crank up on Monday as warm air advection arrives in earnest. Model soundings showing mixing up to 2000-3000 feet, which should generate gusts between 30-40 mph during peak mixing. Temps are expected to return close to normal values, but the wind will create a little bite in the air. Monday night and Tuesday...another mid-upper level trough and surface cool front will quickly push across the area Monday evening into early Tuesday. Moisture and forcing will be limited with this system, but some spotty shower activity is expected to accompany this system, with the best chances across the north. With the warm air advection occurring through the day, a much warmer night is on tap for the area with lows in the 40s to around 50. Ahead of the front on Tuesday, highs in the 60s are expected. Tuesday night and Wednesday...yet another fast moving mid-level trough will dive down from Canada, along with another cool front. This system will be stronger than its predecessor as a beefy 150+ knot upper jet will give this system a jolt of upper support, which will allow a surface low to develop over Lake Superior by Wednesday morning. Most of the precip should exit the area by 12z Wednesday, but cyclonic flow could linger a shower or two, along with some cloud cover, into Wednesday morning. Gusty northwest winds are expected behind the front on Wednesday. Slightly cooler readings are expected, especially across the north, but highs should still climb to near or slightly above normal. Rest of the long term...surface high pressure builds in from the northern Plains with the western ridge slowing advancing eastward toward the region. This will bring a period of mainly quiet weather to the area along with above normal temps, with some 70s possible as we approach the weekend. Some precip could return on Friday due to a strong push of warm air advection. && .AVIATION...for 18Z TAF Issuance Issued at 1052 AM CDT Sat Oct 3 2020 Widespread light rain will move across parts of central WI, and all of the Fox Valley, and lakeshore areas this afternoon, then taper off late in the evening. Ceilings and visibilities are currently vfr region-wide. Although it is possible that a period of MVFR cigs/vsbys at the eastern WI TAF sites in the afternoon/early evening will occur, confidence is falling that widespread mvfr conditions will occur. Winds will be light and variable through most of today, then light northerly this evening and overnight. North winds will increase Sunday morning, particularly over eastern WI, with some gusts to 20 kts possible. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......Bersch AVIATION.......MPC
Hazardous weather outlook, Oct 3, 8:30 AM CDT, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 830 AM CDT Sat Oct 3 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041330- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 830 AM CDT Sat Oct 3 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Frost is expected across much of the area west of the Fox Valley later tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Frost is expected across much of central and northeast Wisconsin Sunday morning and again Sunday night into Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-041330- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 830 AM CDT Sat Oct 3 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday Gusty north winds and large waves are possible on Sunday, which may create hazardous conditions to small craft. Gusty south winds and large waves are expected Monday into Tuesday morning, creating hazardous conditions to small craft. Conditions hazardous to small craft will also be possible at times during the middle of next week. MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 3:23 PM CDT | Small Craft Advisory | GRB | 28 hr |
Nearby
Frost Advisories in Wisconsin, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.